MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND UNIVISE SPINOUS PROCESS FIXATION PLATE, 40MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS

STRYKER SPINE-SWITZERLAND UNIVISE SPINOUS PROCESS FIXATION PLATE, 40MM; SPINAL INTERLAMINAL FIXATION ORTHOSIS
Catalog Number 48590040
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 08/09/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; center locking nut was off track, would not lock onto patients spinous process.
 
Additional Manufacturer Narrative
Device history review; complaint history review; risk assessment.According to the risk file , too little rotational force, half turn not achieved to lock implant plates in position may result in delay to lock plates or a delay to obtain a new implant if the plates are not in the correct orientation after backer card removal.Upon visual and functional analysis of the returned device, no issues were found.As mentioned in surgical technique, when the additional amount of rotation to the inserter inner shaft was applied until the implant orientation is locked, the center locking nut was able to close and lock the plates.It is likely the probable root cause is not enough rotational force was not applied due to which the implant plates were not able to be locked after the backer card removal.
 
Event or Problem Description

Brand Name
UNIVISE SPINOUS PROCESS FIXATION PLATE, 40MM
Common Device Name
SPINAL INTERLAMINAL FIXATION ORTHOSIS
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5920690
Report Number3005525032-2016-00103
Device Sequence Number19026260
Product Code KWP
UDI-Device Identifier07613327065657
UDI-Public(01)07613327065657
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48590040
Device Lot NumberB49092
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/09/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/01/2016
Supplement Report FDA Received Date11/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1